Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 2, NWS Northern Indiana

February 20, 2014Allen County, Paulding County, Putnam County, Ohio

NWS Northern Indiana issued this river flood warning at Feb 20, 2014, 11:53 AM EST for Allen County, Paulding County, Putnam County, Ohio. It took effect at Feb 21, 2014, 3:28 PM EST. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2014, 11:53 AM EST (16:53 UTC)
In effect from
Feb 21, 2014, 3:28 PM EST
Expired
Feb 24, 2014, 3:00 AM EST
In force
60 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, OH, Paulding County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Auglaize River at Ft. Jennings (FTJO1). The gauge peaked at 17.45 ft at Feb 23, 2014, 11:00 AM EST.

actionminormoderate5101502/2002/2102/2202/2302/24
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04186500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WGUS43 KIWX 201653
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1153 AM EST THU FEB 20 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES

.DUE TO FROZEN GROUND...RUNOFF FROM ONGOING SNOW MELT AND MODERATE 
TO HEAVY RAINFALL WILL LEAD TO FLOODING ALONG AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-211653-
/O.NEW.KIWX.FL.W.0001.140221T1412Z-140224T0636Z/
/NMCI3.2.RS.140221T1412Z.140222T0600Z.140223T0636Z.NO/
1153 AM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EEL RIVER AT NORTH MANCHESTER
* FROM FRIDAY MORNING TO LATE SUNDAY NIGHT.
* AT 11 AM THURSDAY THE STAGE WAS 2.2 FEET AND STEADY.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING  
  AND CREST NEAR 11.7 FEET AROUND  1 AM SATURDAY FEBRUARY 22 AND FALL
  BELOW FLOOD STAGE AROUND  1 AM SUNDAY FEBRUARY 23.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

OHC003-125-137-211653-
/O.NEW.KIWX.FL.W.0002.140221T2028Z-140224T0800Z/
/FTJO1.1.RS.140221T2028Z.140222T1200Z.140223T0800Z.NO/
1153 AM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* FROM FRIDAY AFTERNOON TO LATE SUNDAY NIGHT.
* AT 11 AM THURSDAY THE STAGE WAS 3.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON  
  AND CREST NEAR 14.8 FEET AROUND  7 AM SATURDAY FEBRUARY 22 AND FALL
  BELOW FLOOD STAGE AROUND  3 AM SUNDAY FEBRUARY 23.
* AT 16.0 FEET...MODERATE FLOODING BEGINS ALONG THE AUGLAIZE RIVER 
  WITH SECONDARY ROADS AND AGRICULTURAL LANDS AS WELL AS HOMES 
  NEAREST THE RIVER BEING AFFECTED BY FLOOD WATERS. SOME EVACUATIONS 
  OF PEOPLE AND PROPERTY MAY BE NECESSARY.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$
4 follow-up statements
484 
WGUS83 KIWX 210526
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1226 AM EST FRI FEB 21 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES 
 
.THE COMBINATION OF RECENT HEAVY RAIN AND SNOW MELT WILL CAUSE
MINOR FLOODING ALONG AREA RIVERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-220526-
/O.EXT.KIWX.FL.W.0001.140221T1740Z-140223T2212Z/
/NMCI3.2.RS.140221T1740Z.140222T0600Z.140222T2212Z.NO/
1226 AM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON.
* AT 11 PM THURSDAY THE STAGE WAS 6.2 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 11.0 FEET AROUND  1 AM SATURDAY FEBRUARY 22 AND FALL
  BELOW FLOOD STAGE AROUND  5 PM SATURDAY FEBRUARY 22.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

OHC003-125-137-220526-
/O.EXT.KIWX.FL.W.0002.140222T1000Z-140223T2100Z/
/FTJO1.1.RS.140222T1000Z.140222T1200Z.140222T2100Z.NO/
1226 AM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* FROM LATE TONIGHT TO SUNDAY AFTERNOON.
* AT 12 AM FRIDAY THE STAGE WAS 4.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING  AND CREST NEAR 13.2 FEET AROUND  1 PM SATURDAY FEBRUARY 22
  AND FALL BELOW FLOOD STAGE AROUND  4 PM SATURDAY FEBRUARY 22.
* AT 13.0 FEET...MINOR FLOODING BEGINS IN THE NORTHWEST OHIO COUNTIES
  OF NORTHWEST ALLEN, NORTHEAST VAN WERT, AND SOUTHWEST PUTNAM. FARM 
  LAND NEAREST THE AUGLAIZE RIVER WILL BE AFFECTED BY FLOOD WATER.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$
958 
WGUS83 KIWX 210531
FLSIWX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1231 AM EST FRI FEB 21 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES 
 
.THE COMBINATION OF RECENT HEAVY RAIN AND SNOW MELT WILL CAUSE MINOR 
TO MODERATE FLOODING ALONG AREA RIVERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-220526-
/O.EXT.KIWX.FL.W.0001.140221T1740Z-140223T2212Z/
/NMCI3.2.RS.140221T1740Z.140222T0600Z.140222T2212Z.NO/
1231 AM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON.
* AT 11 PM THURSDAY THE STAGE WAS 6.2 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 11.0 FEET AROUND  1 AM SATURDAY FEBRUARY 22 AND FALL
  BELOW FLOOD STAGE AROUND  5 PM SATURDAY FEBRUARY 22.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

OHC003-125-137-220526-
/O.EXT.KIWX.FL.W.0002.140222T1000Z-140223T2100Z/
/FTJO1.1.RS.140222T1000Z.140222T1200Z.140222T2100Z.NO/
1231 AM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* FROM LATE TONIGHT TO SUNDAY AFTERNOON.
* AT 12 AM FRIDAY THE STAGE WAS 4.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING  AND CREST NEAR 13.2 FEET AROUND  1 PM SATURDAY FEBRUARY 22
  AND FALL BELOW FLOOD STAGE AROUND  4 PM SATURDAY FEBRUARY 22.
* AT 13.0 FEET...MINOR FLOODING BEGINS IN THE NORTHWEST OHIO COUNTIES
  OF NORTHWEST ALLEN, NORTHEAST VAN WERT, AND SOUTHWEST PUTNAM. FARM 
  LAND NEAREST THE AUGLAIZE RIVER WILL BE AFFECTED BY FLOOD WATER.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$
477 
WGUS83 KIWX 211702
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1202 PM EST FRI FEB 21 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
 
.RECENT SNOW MELT AND HEAVY RAINFALL HAS LEAD TO MINOR FLOODING
ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC069-179-221702-
/O.EXT.KIWX.FL.W.0005.140221T1800Z-140226T2100Z/
/BLFI3.1.RS.140221T1800Z.140223T1200Z.140225T2100Z.NO/
1202 PM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER NEAR BLUFFTON
* UNTIL WEDNESDAY AFTERNOON.
* AT 10 AM FRIDAY THE STAGE WAS 8.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 13.0 FEET AROUND  1 PM SUNDAY FEBRUARY 23 AND FALL 
  BELOW FLOOD STAGE AROUND  4 PM TUESDAY FEBRUARY 25.
* AT 13.0 FEET...ACCESS ROAD TO BLUFFTON WASTEWATER TREATMENT PLANT 
  IS FLOODED.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$

INC017-085-103-169-183-221701-
/O.EXT.KIWX.FL.W.0001.140221T2116Z-140223T2125Z/
/NMCI3.1.RS.140221T2116Z.140222T0600Z.140222T2125Z.NO/
1202 PM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON.
* AT 11 AM FRIDAY THE STAGE WAS 8.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 10.0 FEET AROUND  1 AM SATURDAY FEBRUARY 22 AND FALL
  BELOW FLOOD STAGE AROUND  4 PM SATURDAY FEBRUARY 22.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

OHC003-125-137-221701-
/O.EXT.KIWX.FL.W.0002.140222T1800Z-140223T1800Z/
/FTJO1.1.RS.140222T1800Z.140222T1800Z.140222T1800Z.NO/
1202 PM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* FROM SATURDAY AFTERNOON TO SUNDAY AFTERNOON.
* AT 11 AM FRIDAY THE STAGE WAS 9.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND  1 PM 
  SATURDAY FEBRUARY 22.
* AT 13.0 FEET...MINOR FLOODING BEGINS IN THE NORTHWEST OHIO COUNTIES
  OF NORTHWEST ALLEN, NORTHEAST VAN WERT, AND SOUTHWEST PUTNAM. FARM 
  LAND NEAREST THE AUGLAIZE RIVER WILL BE AFFECTED BY FLOOD WATER.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

OHC039-051-171-221701-
/O.EXT.KIWX.FL.W.0004.140222T1800Z-000000T0000Z/
/STRO1.1.RS.140222T1800Z.140224T1800Z.000000T0000Z.NO/
1202 PM EST FRI FEB 21 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIFFIN RIVER NEAR STRYKER
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11 AM FRIDAY THE STAGE WAS 9.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON
  AND CREST NEAR 12.6 FEET AROUND  1 PM MONDAY FEBRUARY 24. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
594 
WGUS83 KIWX 220847
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
347 AM EST SAT FEB 22 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

OHC003-125-137-220917-
/O.CAN.KIWX.FL.W.0002.000000T0000Z-140223T1800Z/
/FTJO1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
347 AM EST SAT FEB 22 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* AT 3 AM SATURDAY THE STAGE WAS 12.6 FEET
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.6 FEET EARLY 
  SATURDAY MORNING.  THE RIVER WILL CONTINUE FALLING.


&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 20, 10:11 AM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 20, 10:11 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EST THU FEB 20 2014

.SYNOPSIS...
ISSUED AT 350 AM EST WED FEB 19 2014

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK NORTH INTO THE
WESTERN GREAT LAKES LATER TODAY INTO TONIGHT. RAIN AND ISOLATED
THUNDERSTORMS...POSSIBLY BEGINNING AS A BRIEF PERIOD OF FREEZING
RAIN...WILL OVERSPREAD THE AREA THIS MORNING IN ADVANCE OF A WARM
FRONT. WARMER AIR AND OCCASIONAL RAIN SHOWERS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING AS THIS WARM FRONT MOVES TROUGH.
STRONG WINDS AND A THIN LINE OF SHOWERS AND THUNDERSTORMS WILL
PIVOT THROUGH THIS EVENING INTO THE EARLY OVERNIGHT ALONG A STRONG
COLD FRONT. IT WILL TURN COOLER AND WINDY BEHIND THIS SYSTEM ON
FRIDAY.

&&

.UPDATE...
ISSUED AT 1004 AM EST THU FEB 20 2014

UPDATE THIS MORNING TO ACCOUNT FOR LIGHT TO MODERATE SNOW FROM
ABOUT EASTERN CASS COUNTY MICHIGAN OVER TO BRANCH COUNTY.
CONVECTION HAS REALLY COOLED THE COLUMN LOCALLY AS HI RES GUIDANCE
INDICATING 850MB TEMPS UP TO 6C AND 925MB TEMPS AROUND 2C. STRONG
LIFT IS COOLING COLUMN SUFFICIENTLY TO ALLOW WET SNOW TO FALL WITH
A FEW TENTHS OF ACCUMULATION BEING REPORTED SO FAR. EXPECT UP TO A
HALF INCH GENERALLY WITH SOME LOCAL AMOUNTS OF AN INCH POSSIBLE.
AS DEEPER CONVECTION WANES AND THERMAL PROFILES WARM A FEW DEGREES
CURRENT EXPECTATION IS THAT SNOW WILL CHANGE BACK TO RAIN IN A FEW
HOURS. ALSO LOWERED TEMPS A FEW DEGREES FOR THIS AFTERNOON WITH
LATEST GUIDANCE SHOWING LOW LEVEL TEMPERATURES STRUGGLING ACROSS
THE NORTH UNTIL LATE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM EST THU FEB 20 2014

VERY DYNAMIC SYSTEM WITH IMPRESSIVE THETA-E SURGE EXPECTED TO BRING
A MYRIAD OF FCST CONCERNS TODAY INTO TONIGHT.

UPPER LEVEL PV ANOMALY ROUNDING BASE OF AN UPPER TROUGH INTO THE
CENTRAL HIGH PLAINS WILL LIFT NORTHEAST THIS PERIOD...EVENTUALLY
CLOSING OFF OVER THE WESTERN/NORTHERN GREAT LAKES BY TONIGHT.
WAVE BECOMING NEGATIVELY TILTED, TANKING MID LVL HEIGHTS, AND
STRONG LOW LEVEL THETA-E ADVECTION INTO STRENGTHENING FRONTAL
SCALE CIRCULATION WILL SUPPORT EXPLOSIVE CYCLOGENESIS...WITH A SFC
LOW TRACK FROM NEAR THE KS/OK BORDER THIS MORNING TO QUAD CITIES
LATE THIS AFTN AND THE UP OF MI BY 12Z FRIDAY.

INITIAL SURGE OF MOISTURE ON NOSE OF A 50 KT LLJ WITH LEAD SHORTWAVE
LIFTING INTO NORTHERN IL WILL BRING A PERIOD OF MORE WIDESPREAD
RAINFALL TO THE AREA THIS MORNING...ESPECIALLY ACROSS OUR NORTHWEST
INDIANA AND SW LOWER MI ZONES WHERE LOW LEVEL MASS/MOISTURE
CONVERGENCE WILL BE MAXIMIZED. A QUICK HALF INCH OR MORE OF RAIN
EXPECTED HERE (LESS SOUTHEAST) GIVEN IMPRESSIVE PWAT SURGE > 1 INCH
AND CONVECTIVE POTENTIAL AS STEEPER MID LEVEL LAPSE RATES ATTEMPT TO
ADVECT NORTHEAST OVER THE AREA. SIGNIFICANT OVERLAND FLOODING
MAY RESULT GIVEN MOD/HVY RAIN AND SIG SNOW PACK RELEASE...ESPECIALLY
ACROSS NORTHERN ZONES. CHECK FFAIWX (FLOOD WATCH) FOR DETAILS.

PTYPE WILL INITIALLY BE A CONCERN AT THE ONSET OF PRECIP THIS
MORNING WITH NEAR SURFACE TEMPS HOVERING NEAR FREEZING...ESPECIALLY
ACROSS NORTHEASTERN ZONES WHERE 2-3 HOURS OF FZRA WILL BE POSSIBLE
WHICH MAY SUPPORT SOME LIGHT ICING. EXPECT QUICKER CHANGEOVER
ELSEWHERE AS WARM AIR BLASTS NORTHWARD AND RAIN/CONVECTION HELPS
MOISTEN AND WARM SHALLOW BOUNDARY LAYER ABOVE FREEZING. RAIN SHOULD
BECOME MORE SHOWERY BY LATER THIS MORNING AND AFTERNOON AS WARM
SECTOR BUILDS IN AHEAD OF THE SYSTEM COLD FRONT. SFC TEMP RISES
AND WINDS WILL BE LIMITED BY STABLE/MOIST BOUNDARY LAYER WITH SNOW
EATER FOG (1-2 SM) SETTLING IN.

ATTENTION TONIGHT WILL TURN TO IMPACTS/TIMING OF THE SYSTEM COLD
FRONT MODELED TO SLAM THROUGH OUR WESTERN ZONES THIS EVENING AND
EASTERN ZONES AROUND OR JUST AFTER MIDNIGHT. THIN LINE OF
SHOWERS/ISO THUNDER ACCOMPANYING THE FRONT MAY CONTAIN AN ISO
DAMAGING WIND THREAT...ESPECIALLY OUR FAR SOUTH WHERE LOW LVL
INVERSION MAY THIN ENOUGH TO FOSTER BETTER TAP OF VERY STRONG/DEEP
FLOW JUST OFF THE DECK. LOW PROBABILITY OF OCCURRENCE BUT WILL
CONTINUE TO MENTION IN THE HWO (HAZARDOUS WEATHER OUTLOOK). MID
LEVEL DRY SLOT PUNCHES IN BEHIND THE COLD FRONT WHICH WILL BRING
AN END TO THE PCPN FOR MOST AREAS OVERNIGHT...SAVE THE FAR
NORTHWEST LATE WHERE A FEW SNOW SHOWERS/FLURRIES WILL BE POSSIBLE
WITH PIVOTING DEFORMATION AXIS. OTHERWISE...A BRIEF PERIOD OF WIND
GUSTS TO 50 MPH POSSIBLE JUST BEHIND THE FRONT BEFORE RELAXING A
BIT.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 350 AM EST THU FEB 20 2014

DEEP CYCLONE SPINNING UP THROUGH THE WRN LAKES SHRT TERM YIELDS A
PATHWAY FOR SIG NEG HGT ANOMALIES TO REDVLP VCNTY JAMES BAY TWD THE
END OF THE PD. NET RESULT ALOFT IS A GRADUAL DEEPENING OF ERN NOAM
MEAN TROUGH AND SIGLY COLDER TEMPS MID PD ON AS H85 TEMP ANOMALIES
REACH TWD 3 STD DEVIATIONS BLO NORMAL DYS7-8.

OTRWS LIKELY SERIES OF HARD TO DEFINE SW DISTURBANCES TO EJECT OUT
THROUGH BASE OF SE CANADA MEAN TROUGH. MOST NOTABLE DISTURBANCE
LOOKS TO STREAK OUT THROUGH THE SRN LAKES MON NIGHT HWVR STG
PERIPHERAL MID LVL FLW THROUGH THE OH VALLEY COULD YIELD A SURPRISE
OR TWO LT FRI NIGHT/SAT AM AND AGAIN LT SAT NIGHT/SUN AM GIVEN FVRBL
ORIENTATION OF ALIGNED W-E BAROCLINIC ZONE. MODEL SIGNALS REMAIN
HEAVILY MIXED W/BEST CONSENSUS STILL SHOWN MON NIGHT. THUS ABANDONED
MULTI-PERIOD ALLBLEND LOW POP SOLUTION IN FVR OF BEST CONSENSUS
SIGNALS POINTING TO LIGHT MEASURABLE SNOW PROBS MON NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 521 AM EST THU FEB 20 2014

A VIGOROUS CENTRAL HIGH PLAINS SHORTWAVE WILL LIFT NORTHEASTWARD
AND FORCE A DEEPENING SFC LOW NORTHEAST INTO EASTERN IA AND WI BY
LATER THIS AFTN/EVE. SYSTEM WARM FRONT WILL LIFT NORTH INTO
NORTHERN INDIANA TODAY WITH PERIODS OF RAIN AND A FEW RUMBLES OF
THUNDER. FLIGHT CONDITIONS WILL LOWER TO IFR/LIFR LATER THIS
MORNING AND AFTERNOON AS WARM/MOIST AIR OVERRIDES MELTING SNOW
PACK. THE RESULTING STABLE/MOIST NEAR SURFACE LAYER SHOULD LIMIT
WIND GUSTS UNTIL SFC COLD FRONT ROLLS THROUGH THIS EVENING WITH
CIGS IMPROVING TO MVFR/VFR IN ITS WAKE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-020-
     022>027-032>034.

     WIND ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 6 PM EST
     /5 PM CST/ FRIDAY FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST FRIDAY FOR
     MIZ077>081.

OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-015-016-
     024-025.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST FRIDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

UPDATE...LASHLEY
SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 20, 4:20 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST THU FEB 20 2014

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-210930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
420 AM EST THU FEB 20 2014 /320 AM CST THU FEB 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A BRIEF PERIOD OF FREEZING RAIN WILL BE POSSIBLE MAINLY NORTH OF
ROUTE 30 EARLY THIS MORNING BEFORE TEMPERATURES WARM WELL ABOVE
FREEZING.

AN ISOLATED THUNDERSTORM IS POSSIBLE INTO THIS EVENING. LOCALLY
HEAVY RAIN AND MELTING SNOW MAY LEAD TO EXCESSIVE RUNOFF INTO LOW
LYING AREAS...STREAMS...AND CREEKS AND LEAD TO FLOODING. PLEASE
SEE THE LATEST FLOOD WATCH (FFAIWX) FOR ADDITIONAL DETAILS.

A PERIOD OF STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS EVENING BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO REDEVELOP BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY
AFTERNOON.

EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE ON
AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED
FLOODING THROUGH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
ANY REPORTS OF FLOODING WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Feb 20, 7:14 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
714 AM EST THU FEB 20 2014

INZ006-007-MIZ078>081-OHZ001-002-004-005-201500-
LAGRANGE-STEUBEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
714 AM EST THU FEB 20 2014

...A BRIEF PERIOD OF FREEZING RAIN EXPECTED THIS MORNING...

RAIN WILL OVERSPREAD THE AREA BEFORE 9 AM EST THIS MORNING.
AIR TEMPERATURES WILL BE HOVERING NEAR OR JUST ABOVE FREEZING BUT
THE GROUND REMAINS FROZEN. AS PRECIPITATION STARTS...A BRIEF
PERIOD OF LIGHT ICING MAY OCCUR FOR A FEW HOURS ON UNTREATED
SURFACES...ESPECIALLY ON BRIDGES...SECONDARY ROADS...PARKING LOTS
AND SIDEWALKS. SLIPPERY CONDITIONS SHOULD BE ANTICIPATED EARLY
UNTIL TEMPERATURES WARM SUFFICIENTLY AS HEAVIER RAIN MOVES IN.

INZ003>005-008-009-012>018-023>027-MIZ077-OHZ015-016-024-025-
201500-
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-BERRIEN-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...
KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...
MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...
WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
714 AM EST THU FEB 20 2014 /614 AM CST THU FEB 20 2014/

...A BRIEF PERIOD OF ICING POSSIBLE EARLY ON COLD SURFACES...

RAIN WILL CONTINUE THIS MORNING ALONG WITH A FEW THUNDERSTORMS.
AIR TEMPERATURES ARE GENERALLY ABOVE FREEZING BUT THE GROUND
REMAINS FROZEN AND IS ALLOWING RAIN TO FREEZE ON CONTACT IN SPOTS.
A BRIEF PERIOD OF LIGHT ICING CAN BE EXPECTED FOR A FEW HOURS ON
UNTREATED SURFACES...ESPECIALLY ON BRIDGES...SECONDARY
ROADS...PARKING LOTS AND SIDEWALKS. SLIPPERY CONDITIONS SHOULD BE
ANTICIPATED EARLY UNTIL TEMPERATURES WARM FURTHER AS HEAVIER RAIN
MOVES IN.
Local storm report, Feb 20, 10:30 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       2 N NORTH WEBSTER       41.36N  85.70W
02/20/2014  M1.10 INCH       KOSCIUSKO          IN   NWS OFFICE

            STORM TOTAL THRU 10AM

&&

CEO
Local storm report, Feb 20, 10:31 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       PLYMOUTH                41.34N  86.31W
02/20/2014  M0.95 INCH       MARSHALL           IN   EMERGENCY MNGR

&&

CEO
Local storm report, Feb 20, 11:17 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     FLOOD            ANGOLA                  41.63N  85.00W
02/20/2014                   STEUBEN            IN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SEVERAL ROADS FLOODED
            THROUGHOUT STEUBEN COUNTY. SOME ROADS ARE IMPASSABLE.
            REPORTS OF FLOODING IN BUILDINGS AS WELL.

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:13 AM ESTWind AdvisoryIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more39 hr
Feb 20, 11:10 AM ESTAreal Flood WarningIWXDefiance, Fulton, Henry, Williams24 hr

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.